MAUDE Adverse Event Report: PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY

PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY
Catalog Number RED72SDKIT
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system red 72 reperfusion catheter (red72), a sendit delivery device (sendit), a neuron max 6f 088 long sheath (neuron max), and a guidewire (0.014).It was reported that the patient¿s anatomy was tortuous with a significant turn at the internal carotid artery (ica) terminus and mca.During the procedure, the physician experienced resistance while advancing the red72 and sendit past the ica terminus.The red72 and the sendit where advanced to the target location, the physician then experienced resistance again while removing the guidewire and the sendit.The physician continued to pull the sendit from the red72 and it was reported there was a release of pressure.Upon removal of the sendit, the physician noticed that ten centimeters of the sendit distal length was missing.Aspiration was initiated on the red72 to secure the fractured segment of the sendit under fluoroscopy.The red72 containing the fractured segment of the sendit was removed from the patient.The fractured segment of the sendit was then flushed out of the red72 on the back table.It was reported that the red72 was noticed to be kinked at the distal end.Therefore, the red72 was not used for the remainder of the procedure.The procedure was completed using a penumbra system red 68 reperfusion catheter (red68), a penumbra system red 43 reperfusion catheter (red43), the same neuron max, and another guidewire (0.035).Thrombolysis in cerebral infarction (tici) 3 was achieved.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sendit confirmed a fracture on the distal end.If the device is retracted against resistance, damage such as a fracture may occur.The kinks and ovalizations on the distal end of the retuned red72 likely contributed to resistance during retraction of the sendit during the procedure.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SENDIT DELIVERY DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20177177
Report Number3005168196-2024-00307
Device Sequence Number15627206
Product Code NRY
UDI-Device Identifier00815948025943
UDI-Public00815948025943
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00012167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005